Alert archive / California / Wind Advisories in 2013
Wind Advisory 38, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 13, 2013, 7:37 PM PDT for Los Angeles County, California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2013, 7:37 PM PDT (02:37 UTC)
- Expired
- May 14, 2013, 2:53 AM PDT
- In force
- 7 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3199 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
868 WWUS76 KLOX 140237 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 737 PM PDT MON MAY 13 2013 ...GUSTY WEST TO NORTHWEST WINDS ACROSS CATALINA ISLAND TONIGHT... .INCREASING WEST TO NORTHWEST FLOW ACROSS THE COASTAL WATERS HAS BROUGHT GUSTY WINDS ACROSS CATALINA ISLAND TONIGHT. THE GUSTY WINDS COMBINED WITH WARM AND DRY CONDITIONS WILL ALSO BRING INCREASED FIRE DANGER TO THE ISLAND TONIGHT. CAZ087-141000- /O.NEW.KLOX.WI.Y.0038.130514T0237Z-130514T1000Z/ CATALINA ISLAND- INCLUDING THE CITY OF...AVALON 737 PM PDT MON MAY 13 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH...EXCEPT ISOLATED GUSTS TO 50 MPH ACROSS HIGHER TERRAIN. * TIMING...WINDS WILL DIMINISH LATER TONIGHT. * IMPACTS...THE GUSTY WINDS HAVE BROUGHT WARM AND DRY CONDITIONS TO THE ISLAND THIS EVENING...INCREASING THE FIRE DANGER. TEMPERATURES HAVE RISEN INTO THE 80S THIS EVENING ACROSS SEVERAL WEATHER STATIONS ON THE ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && $$ GOMBERG
1 follow-up statement
937 WWUS76 KLOX 140953 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 253 AM PDT TUE MAY 14 2013 CAZ087-141100- /O.CAN.KLOX.WI.Y.0038.000000T0000Z-130514T1000Z/ CATALINA ISLAND- INCLUDING THE CITY OF...AVALON 253 AM PDT TUE MAY 14 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE FALLEN TO WELL BELOW ADVISORY CRITERIA. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 13, 5:10 PM PDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 13, 5:10 PM PDT, 2 hours 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 510 PM PDT MON MAY 13 2013 ***UPDATE FOR NEW AVIATION DISCUSSION*** .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO BRING ABOVE NORMAL AFTERNOON TEMPERATURES TO THE AREA TODAY. LOW PRESSURE WILL ARRIVE ON TUESDAY...BRINING COOLER TEMPERATURES AND INCREASING NIGHT AND MORNING CLOUDS AND FOG THROUGH EARLY NEXT WEEKEND. && .SHORT TERM (TODAY-THU)...ON THE BACK SIDE OF THIS HEAT WAVE NOW AS A WEAK TROF MOVES CLOSER TO THE WEST COAST. ALREADY SEEING A BETTER ONSHORE PUSH TODAY AND THIS WILL GET STRONGER OVER THE NEXT COUPLE DAYS. EXPECTING A GOOD 10 DEGREES OF COOLING TOMORROW AND ANOTHER 10-15 DEGREES WEDNESDAY, BRINGING MOST AREAS BACK TO NORMAL HIGHS FOR THIS TIME OF YEAR. MARINE LYR WILL BE SHALLOW TONIGHT AND MAINLY CONFINED TO AREAS NORTH OF PT CONCEPTION, BUT THE MODELS ARE SHOWING CLOUDS STARTING TO CREEP UP THE ORANGE/SAN DIEGO COUNTY COAST LATER TONIGHT AND MAY JUST CLIP SOUTHERN LA COUNTY EARLY TUESDAY MORNING WITH POTENTIALLY SOME DENSE FOG THERE. BETTER CLOUD COVERAGE EXPECTED WEDNESDAY MORNING, EXPECTING TO PUSH INTO THE VALLEYS AS WELL. VERY LITTLE CHANGE EXPECTED THURSDAY. ANOTHER ROUND OF GUSTY NORTHERLY WINDS THROUGH THE SANTA YNEZ RANGE TONIGHT. SHOULD BE SIMILAR OR SLIGHTLY WEAKER THAN LAST NIGHT WITH GUSTS TOPPING OUT AROUND 35 MPH. .LONG TERM (FRI-MON)...A SOMEWHAT STRONGER TROF DROPS INTO THE WEST COAST FRI, BRINGING DAYTIME TEMPS DOWN ANOTHER FEW DEGREES WITH A DEEPER MARINE LYR. THEN TURNING SHARPLY WARMER OVER THE WEEKEND, ESPECIALLY BY SUNDAY AS RIDGING DEVELOPS AND LOW LVL FLOW TURNS BACK AROUND TO THE NORTH AND EVEN SLIGHTLY NORTHEAST. NOT EXPECTING IT TO GET AS WARM AS THESE LAST TWO DAYS, BUT COULD SEE TEMPS NEAR 100 BY MONDAY ACROSS THE INTERIOR VALLEYS. && .AVIATION...14/0005Z...HI CONFIDENCE FOR TAFS AT KBUR...KVNY...KWJF AND KPMD WITH VFR CONDITIONS EXPECTED THRU TUE. HI CONFIDENCE OVERALL FOR KSBP AND KSMX EXCEPT FOR MODERATE CONFIDENCE IN THE TIMING OF LOW CLOUDS MOVING INTO THE AIRFIELDS THIS EVENING WHICH COULD BE AN HOUR OR TWO TOO LATE. HI CONFIDENCE OVERALL FOR KPRB EXCEPT MODERATE CONFIDENCE AT BEST FOR A BRIEF PERIOD OF LIFR CONDITIONS 12Z-15Z...AS THERE IS A 50 PERCENT CHANCE THE LOW CLOUDS MAY NOT DEVELOP THERE. FOR KSBA...OVERALL HI CONFIDENCE WITH LOW LEVEL WIND SHEAR EXPECTED THIS EVENING AND MVFR VSBYS 12Z-16Z. HOWEVER THERE IS A 20 PERCENT CHANCE LOW CLOUDS AND IFR CONDITIONS COULD AFFECT THE AIRFIELD TUE MORNING. GENERALLY HI CONFIDENCE FOR KOXR WITH VFR CONDITIONS THRU TUE EXCEPT FOR A PERIOD OF MVFR VSBYS 10Z-20Z...ALTHO THERE IS A 20 PERCENT CHANCE LOW CLOUDS AND IFR CONDITIONS COULD AFFECT THE AIRFIELD LATE TONIGHT AND MON MORNING. MODERATE CONFIDENCE OVERALL FOR KLAX AND KLGB AS THERE IS A 40 PERCENT CHANCE LOW CLOUDS AND IFR CONDITIONS COULD AFFECT THE AIRFIELDS LATE TONIGHT AND TUE MORNING. OTHERWISE...A PERIOD OF MVFR VSBYS AND SCT LOW CLOUDS IS FORECAST DURING THE PERIOD. KLAX...MODERATE CONFIDENCE OVERALL FOR THE CURRENT TAF AS THERE IS A 40 PERCENT CHANCE LOW CLOUDS AND IFR CONDITIONS COULD AFFECT THE AIRFIELD LATE TONIGHT AND TUE MORNING. OTHERWISE...A PERIOD OF MVFR VSBYS AND SCT LOW CLOUDS IS FORECAST 13Z-20Z...WITH VFR CONDITIONS MOST OF TONIGHT AND AGAIN TUE AFTERNOON AND EARLY EVENING. LOW CLOUDS AND IFR CONDITIONS ARE LIKELY BY 05Z TUE EVENING. KBUR...HI CONFIDENCE IN CURRENT TAF WITH VFR CONDITIONS THRU TUE. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...MW AVIATION...SIRARD SYNOPSIS...RAT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 13, 6:00 AM PDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON MAY 13 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-141300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON MAY 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT LOCAL DENSE FOG WILL CREATE DRIVING HAZARDS ALONG THE CENTRAL COAST THROUGH MID MORNING. MAXIMUM TEMPERATURES WILL BE 15 TO 20 DEGREES ABOVE NORMAL AND WILL CREATE HEAT RELATED PROBLEMS FOR PEOPLE IN THE VALLEYS OUTSIDE OR WITHOUT AIR CONDITIONING. GALE FORCE WINDS WILL CREATE A HAZARDOUS SAILING ENVIRONMENT FOR SEAFARERS IN THE OUTER WATERS. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY GALE FORCE WINDS WILL CREATE A HAZARDOUS SAILING ENVIRONMENT FOR SEAFARERS IN THE OUTER WATERS. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:07 AM PDT | Gale Watch | LOX | 18 hr | |
| May 14, 3:07 AM PDT | Small Craft Advisory | LOX | 24 hr |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.